Custom Search

News

Monday 01 August 2005

Delayed-onset grade 4 neutropenia associated with rituximab therapy in a patient with lymphoma: case report and literature review.

By: Motl SE, Baskin RC.

Pharmacotherapy 2005 Aug;25(8):1151-5

A 53-year-old man developed delayed-onset neutropenia 6 weeks after completing first-line therapy with rituximab, cyclophosphamide, mitoxantrone, vincristine, and prednisone for high-grade B-cell lymphoma. Bone marrow biopsy demonstrated hypercellular marrow with normal maturation. He also developed interstitial pneumonitis, an adverse event associated with rituximab use. Infiltrates of T cells were found in the patient's lungs. For the next 6 months, the patient required subcutaneous granulocyte colony-stimulating factor 300 mug twice/week to maintain a granulocyte count above 1000 cells/mm3. He also received oral antibiotics for mouth sores and thrush. Based on the existing evidence, monitoring blood counts for as long as 8 weeks after rituximab therapy may be advisable, although the literature reports that neutropenia can develop up to 1 year after treatment. The development of a registry and uniform testing may help uncover the cause of this delayed-onset neutropenia.

Use of this site is subject to the following terms of use